Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2001, 3:24 PM EDT for Union County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2001, 3:24 PM EDT (19:24 UTC)
- Expired
- May 25, 2001, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Union County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WUUS51 KILN 251926 SVRILN OHC159-252015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 324 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN OHIO... * UNTIL 415 PM EDT... * AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF MARYSVILLE...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHWOOD... MARYSVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ JTD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:41 PM EDT, 43 minutes earlier.
Area forecast discussion, May 25, 2:41 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 241 PM EDT FRI MAY 25 2001 LARGE MID LVL LOW ACROSS IN LEADING TO THE DEVELOPMENT OF TSRA ACROSS FA THIS PM. XPCT THIS TO CONTINUE INTO THE EVENING HOURS. WITH COLD TEMPS ALOFT AND S/WVS MOVG THROUGH THE FLOW...WL KEEP CHANCE IN ALL NIGHT. WITH HEATING ON SAT...XPCT SHRA/TSRA TO DEVELOP AGAIN IN THE PM. ETA SHOWS A STRONG S/WV ON SAT NIGHT AND A SECOND ONE ON SUN NIGHT. BASED ON THE ABOVE...WL KEEP SHRA/TSRA LIKELY FOR DAY-CMH-CVG THROUGH SUN NIGHT. WL GO A CHC POPS VC PMH SINCE THAT REGION WL BE FURTHER FROM THE UPPER LOW AND ASSOCIATED INSTABILITY AND LIFT. WL CONTINUE SHOWERS INTO MEMORIAL DAY FOR DAY-CMH BUT WL LEAVE DRY FOR CVG-PMH. REST OF WEEK LOOKS DRY ATTM. .ILN...NONE. WILKINSON
In the hours before
Local storm report, May 25, 10:33 AM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1033 AM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM CATAWBA OH 0.75 INCH HAIL
05/24/01 CLARK
WILKINSONSpecial weather statement, May 25, 12:24 PM EDT, 3 hours before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1224 PM EDT FRI MAY 25 2001 ...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON... AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL INDIANA WILL CONTINUE TO MOVE SLOWLY EAST THROUGH THE OHIO VALLEY TODAY. COLD AIR ALOFT WILL HELP TO MAKE THE ATMOSPHERE UNSTABLE THROUGHOUT THE AFTERNOON. THIS INSTABILITY WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST-CENTRAL AND SOUTHEAST INDIANA...NORTHERN KENTUCKY...AND WESTERN AND CENTRAL OHIO THIS AFTERNOON. ANY OF THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HAIL...HEAVY RAINFALL AND COLD AIR FUNNELS. THESE FUNNEL CLOUDS ARE USUALLY HARMLESS AND OFTEN DO NOT TOUCH THE GROUND. HOWEVER...IT IS POSSIBLE FOR A FEW COLD AIR FUNNELS TO BRIEFLY TOUCH DOWN AS A SMALL TORNADO. DO NOT PANIC IF YOU OBSERVE A FUNNEL CLOUD. PLEASE WATCH AND REPORT IT...AS WELL AS ANY OTHER OBSERVED SEVERE WEATHER...TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE IN WILMINGTON. RYAN
Local storm report, May 25, 2:20 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
220 PM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM LUMBERTON OH 0.75 INCH HAIL
05/25/01 CLINTON
WILKINSONLocal storm report, May 25, 3:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
319 PM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
2
0315 PM 3 S LONDON OH 0.75 INCH HAIL
05/25/01 MADISON
WILKINSONLocal storm report, May 25, 3:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
320 PM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317 PM 3 S ANNA OH 0.75 INCH HAIL
05/25/01 SHELBY
WILKINSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:49 PM EDT | Flash Flood Warning | ILN | Fayette | 116 min |
| May 25, 1:52 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 38 min |
| May 25, 1:59 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 46 min |
| May 25, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.